Open Access
December, 1954 Asymptotic Behavior of Some Rank Tests for Analysis of Variance
Fred C. Andrews
Ann. Math. Statist. 25(4): 724-736 (December, 1954). DOI: 10.1214/aoms/1177728658


The $H$ test and the median test have been proposed for testing the hypothesis of the equality of $c$ probability distributions. Assuming translation-type alternatives, we find the limiting distributions of the $H$ and median test statistics. These results are used to derive general formulas for the asymptotic relative efficiencies of these tests with respect to one another and to the classical $F$ test. A short discussion of the computation of approximate power functions of these tests is also included.


Download Citation

Fred C. Andrews. "Asymptotic Behavior of Some Rank Tests for Analysis of Variance." Ann. Math. Statist. 25 (4) 724 - 736, December, 1954.


Published: December, 1954
First available in Project Euclid: 28 April 2007

zbMATH: 0056.37302
MathSciNet: MR65107
Digital Object Identifier: 10.1214/aoms/1177728658

Rights: Copyright © 1954 Institute of Mathematical Statistics

Vol.25 • No. 4 • December, 1954
Back to Top